Alert archive / Iowa / Wind Advisories in 2015
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 17, 2015, 3:33 AM CST for 9 counties in Iowa. It took effect at Jan 17, 2015, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 3:33 AM CST (09:33 UTC)
- In effect from
- Jan 17, 2015, 12:00 PM CST
- Expired
- Jan 17, 2015, 3:36 PM CST
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Carroll County, IA, Crawford County, IA, Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS73 KDMX 170933 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CST SAT JAN 17 2015 ...STRONG WINDS ACROSS PORTIONS OF WEST AND NORTHERN IOWA THIS AFTERNOON... IAZ004-005-015-023-024-033-034-044-045-171745- /O.NEW.KDMX.WI.Y.0001.150117T1800Z-150117T2300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT... SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...DENISON...CARROLL 333 AM CST SAT JAN 17 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY FIND TRAVEL DIFFICULT. LIGHTWEIGHT OUTDOOR OBJECTS MAY EASILY BE MOVED OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
035 WWUS73 KDMX 171703 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1103 AM CST SAT JAN 17 2015 ...STRONG WINDS ACROSS PORTIONS OF WEST AND NORTHERN IOWA THIS AFTERNOON... IAZ004-005-015-023-024-033-034-044-045-172300- /O.CON.KDMX.WI.Y.0001.150117T1800Z-150117T2300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT... SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...DENISON...CARROLL 1103 AM CST SAT JAN 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OF 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY FIND TRAVEL DIFFICULT. LIGHTWEIGHT OUTDOOR OBJECTS MAY EASILY BE MOVED OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
783 WWUS73 KDMX 172136 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CST SAT JAN 17 2015 ...WINDS WILL BE GUSTY INTO THE EARLY EVENING... IAZ004-005-015-023-024-033-034-044-045-172245- /O.CAN.KDMX.WI.Y.0001.000000T0000Z-150117T2300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT... SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...DENISON...CARROLL 336 PM CST SAT JAN 17 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE GUSTY THROUGH THE EARLY EVENING BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 11:53 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 16, 11:53 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CST FRI JAN 16 2015 .SHORT TERM /TONIGHT/... ISSUED AT 305 PM CST FRI JAN 16 2015 QUIET AND MILD WEATHER IS IN STORE OVERNIGHT WITH MODEST SOUTH TO SOUTHWEST BREEZES. SOME HIGH CIRRUS CLOUDS WILL SPREAD OVERHEAD...COMBINING WITH THE WINDS TO KEEP TEMPERATURES FROM FALLING TERRIBLY FAR. THERE IS A CHANCE FOR SOME PATCHY LIGHT FOG...BUT CONDITIONS APPEAR LESS FAVORABLE THAN LAST NIGHT. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 305 PM CST FRI JAN 16 2015 APPROACHING TROUGH BY 12Z SATURDAY WILL BRING SOME CLOUDS TO THE REGION AND INCREASING WINDS IN THE AFTERNOON HOURS. CURRENT DATA SHOWS THAT WE MAY NEED HEADLINES FOR A SMALL PORTION OF OUR WESTERN FORECAST AREA FOR SUSTAINED WINDS REACHING CRITERIA SATURDAY AFTERNOON. SOME UNCERTAINTY ON THE AREAL EXTENT SO WILL LEAVE TO MIDNIGHT SHIFT TO EVALUATE THE COVERAGE FOR TOMORROW AFTERNOON. COLD AIR ADVECTION AND INCREASING WINDS ALOFT WILL ADD TO SOME GUSTS OVER THE AREA...BUT EXTENT OF MIXING MAY BE HINDERED BY STRONGER LOW LEVEL COLD AIR ADVECTION WHICH SHOULD HELP CREATE A SMALL INVERSION AS THE WINDS INCREASE ALOFT. OVERALL...FEW MAJOR CHANGES TO THE GOING FORECAST OTHER THAN WARMING TEMPERATURES OVER THE WEEKEND ACROSS THE SOUTH. SUBSEQUENT WAVES TRACKING NEAR/NORTH OF IOWA FOR THE NEXT FEW DAYS WILL RESULT IN NICE POP IN TEMPERATURES SOUTH BOTH SUNDAY AND MONDAY. MONDAY AGAIN LOOKS ESPECIALLY WARM OVER THE SOUTH WITH H850 TEMPERATURES 4C TO 6C DURING THE AFTERNOON HOURS WITH WESTERLY FLOW AT THE SFC AND ALOFT. THIS SHOULD PROPEL AFTERNOON HIGHS BACK INTO THE UPPER 40S TO LOWER 50S...POSSIBLY HIGHER. ACROSS THE NORTH AN EAST WEST BOUNDARY SHOULD INHIBIT WARMING DUE TO CLOUD COVER...SO WILL CONTINUE COOLER TEMPERATURES THERE. FINALLY ON MONDAY NIGHT AND TUESDAY A SLIGHTLY STRONGER COLD FRONT WILL DROP THROUGH THE AREA RESULTING IN COOLER AFTERNOON READINGS. AN ADDITIONAL WAVE WILL DROP SOUTHEAST WEDNESDAY NIGHT AND THURSDAY WITH BRIEFLY COLDER H850 TEMPS NEAR -10C. OVERALL HOWEVER...WE REMAIN ON THE EDGE OF THE RIDGE OVER THE WESTERN STATES AND THIS SHOULD ALLOW FOR MORE BUBBLES OF MILDER AIR TO TRANSLATE SOUTHEAST OVER THE CENTRAL PLAINS DUE TO ADIABATIC WARMING. PRECIPITATION CHANCES REMAIN LOW FOR THE UPCOMING WEEK ACROSS THE FORECAST AREA. && .AVIATION...17/06Z ISSUED AT 1153 PM CST FRI JAN 16 2015 PRIMARY CONCERNS CENTER AROUND LIGHT FOG AND LLWS EARLY...AND EVENTUALLY CIG TRENDS. 05Z SURFACE ANALYSIS NOTES TWO WARM FRONTS BECOMING MORE NEBULOUS WITH TIME...ONE ACROSS FAR SRN MN AND THE SECOND NW-SE THROUGH THE HEART OF IA. THE LATTER OF WHICH MAY BE SOMEWHAT SNOW COVER INFLUENCED. TEMP/DEWPOINT SPREADS REMAIN LOW OVER NRN IA SO ALTHOUGH WINDS SHOULD REMAIN HIGH ENOUGH TO PRECLUDE MUCH IN THE WAY OF RESTRICTIONS...EXPECT VSBYS TO EVENTUALLY DROP TO MVFR LATER TONIGHT. CKP/EST/FSD HAVE ALREADY DROPPED. MODEL 500M WINDS ALSO SUGGEST LLWS WILL PERSIST OVER THE SE HALF OF IA WITH WINDS AT THAT LEVEL REACHING 40-50KTS FROM THE SW. MOST MODELS ALSO SUGGEST MVFR STRATUS DEVELOPING SAT AFTERNOON...MOVING NW-SE AND LIKELY AFFECTING NRN IA. IT MAY REACH FARTHER SOUTH...BUT CONFIDENCE WAS NOT THERE TO INCLUDE AT THIS TIME. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE LONG TERM...REV AVIATION...SMALL
Hazardous weather outlook, Jan 16, 4:54 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 AM CST FRI JAN 16 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 454 AM CST FRI JAN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWESTERLY WINDS WILL BE STRONG AND GUSTY SATURDAY AFTERNOON. WINDS WILL BE SUSTAINED FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. THE STRONGEST WINDS WILL BE GENERALLY WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.